International Journal of Mathematics and Mathematical Sciences
Volume 15 (1992), Issue 2, Pages 333-338
Transient development of gravity waves for two layered fluids
Department of Mathematics, University of Bahrain, P.O. Box 32038, Isa Town, Bahrain
Received 11 December 1989
Copyright © 1992 A. H. Essawy and M. S. Faltas. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The transient gravity waves generated by a harmonically oscillating wave maker immersed in two incompressible fluids, the upper fluid having a free surface, is considered. The resulting linearized initial value problem is solved using the method of generalized functions, and asymptotic analysis for large time and distance are given for the elevation.